Page 1 of 5 12345 LastLast
Results 1 to 12 of 51
  1. #1
    decon23 Guest

    Default Restless legs from detox

    [b]These steps may help reduce the extra activity in your legs:


    Try baths and massages. Soaking in a warm bath and massaging your legs can relax your muscles.
    Apply warm or cool packs. You may find that the use of heat or cold, or alternating use of the two, lessens the sensations in your limbs.
    Try relaxation techniques, such as meditation or yoga. Stress can aggravate.

    Avoid caffeine. Sometimes cutting back on caffeine may help restless legs. It's worth trying to avoid caffeine-containing products, including chocolate and caffeinated beverages such as coffee, tea and soft drinks, for a few weeks to see if this helps.
    Cut back on alcohol and tobacco. These substances also may aggravate or trigger symptoms. Test to see whether avoiding them helps.
    Stay mentally alert in the evening. Boredom may worsen the problem.

    Leg massages may work to calm restless legs..

    for me this is the worst part of detox because i could not sleep making the detox worst. b]:D:D

  2. #2
    spring is offline Administrator
    Join Date
    Apr 2003
    Location
    SW Michigan
    Posts
    7,950

    Default

    About the best solution I have for achey legs is this... I take either aspirin or motrin, they both work very well for the aches but sometimes it takes up to the second dosing four hours later before it becomes really effective, then I soak in a hot bath until I'm sweating. Then I go to bed and prop my legs up on 2 or 3 pillows. You can literally feel the relief spead starting from your feet right on up your legs. If you can manage to sleep like that all nite, it's very likely you will wake up with much less aches and pains in your legs the following day.

    Now, restless legs are a whole other story. Catepres aka Clonodine ( the blood pressure pill) is the only thing that has ever helped relieve my restless leg problem. To me, it is a miracle med for opiate detox. And because it will lower the blood pressure, it helps make you drowsy. I recommend to only do this under a drs. care. If the blood pressure gets too low it can be dangerous. Since I have moderate to low BP I was told to eat something salty such as a pickle or potato chips before I got up to walk around.

  3. #3
    greeneyez is offline Senior Member
    Join Date
    Apr 2004
    Location
    South Florida, , USA.
    Posts
    196

    Default

    There is something else that helps restless leg syndrome, Eckerds or Walgreens sells leg massagers, they go from your foot to your knee and they are like a boot, and you turn them on and you can waer them all night,. They massage your legs for you.THey are about 20.00 bucks.They are usually with the "AS SEEN ON TV PRODUCTS"

    If at first you do not seceed, try and try again.

  4. #4
    starrman4life is offline Junior Member
    Join Date
    Feb 2005
    Location
    , , .
    Posts
    6

    Default Restless Legs

    Im in my 8th since stopping Suboxone at 4mgs a day. I have slept maybe 8 hours total the whole week.and Im taking 400mg seroquel for sleep and clonidine ..1 mg 3x a day. Its scary.....enough to break even the strongest of people. I never thought this would last this long with the no sleeping.

    Now the reason I cant sleep I guess is the restless legs. Do alot of people get that feeling in their wrist hand area? I get a strange tickling sensation in my ankle foot area and in my wrists. The only way I can get it to stop is getting up and moving around. Is this what restless legs are? Also now I dont notice it until I lay down for bed. Is that normal as well? I know at the beginning I felt that feeling all day now its just at bed. I wonder if that means Im getting better.

    I can see why relapse is such an issue....when your lying in bed on your 7th day of not sleeping.....and thinking how a couple of pills will wash it all away. Ive made it 8 days and the pain of this withdrawal is enough to keep from ever wanting to use opiates again.

    Thanks for any answers in advance

    Shawn

    thanks

  5. #5
    medmal is offline Junior Member
    Join Date
    Feb 2005
    Location
    , GA, USA.
    Posts
    25

    Default

    Shawn,
    How long were you on Suboxone? I have been on it a little over a month and am getting very anxious about W/D when I finally taper off. Hope things get better for you!

  6. #6
    starrman4life is offline Junior Member
    Join Date
    Feb 2005
    Location
    , , .
    Posts
    6

    Default

    Hey medmal thanks! I was only on it for about 3 weeks. I was at 8 mgs and then the last 4 days i took 4mgs....then I jumped. Basically after I read this board I got very scared and wanted off asap. I was suprised at how bad the withdrawals were after only being on it for 3 weeks. I was seeing a sub doctor and did this against his advice. He wanted to keep me on for quite a while. Heck with that.

    Before the Sub I had a 6 month 300mg a day hydro habit and before that it was 100 m fentynal patches for a few months.

    If you want rid of evertything opiate related I would suggest that you taper now. Its rough but you can definatley do it. If you have a good doctor unlike mine you can set up a taper plan with him.

    Stay strong and know you can do it!!Im doing this while working and watching my 2 kids ages 3 and 6. So I have alot of distractions which could be good or bad depending how you look at it.

    Good Luck

  7. #7
    medmal is offline Junior Member
    Join Date
    Feb 2005
    Location
    , GA, USA.
    Posts
    25

    Default

    Thanks so much for the info. I am on 10 mg of suboxone but only took 6 mg today. I thought my doctor's appointment was today but it is next wednesday. Talk about brain freeze! Anyway, I know he was planning to take me down to 8 mg but like you, after reading this board I decided to take myself down to 6 mg ASAP! Thanks again for the reply. BTW, the doctor sent me home on 100 mg of seroquel but I had to stop taking it because I gained 20 pounds in 2 weeks. Did you also gain weight?

  8. #8
    starrman4life is offline Junior Member
    Join Date
    Feb 2005
    Location
    , , .
    Posts
    6

    Default

    No I didnt gain any weight yet but Im also dieting right now so that could be why. I have been taking 400 miligrams of the seroquel and it still will not knock me out. I pray for the first night of 5 hours or more of sleep. I will NEVER take my sleep for granted again.

  9. #9
    medmal is offline Junior Member
    Join Date
    Feb 2005
    Location
    , GA, USA.
    Posts
    25

    Default

    Wow, the 100 mg knocks me out COLD! I only stopped it because of the weight gain. I know what you mean about not being able to sleep. I never had trouble sleeping until I tired to detox myself off methadone. For 2 nights I just tossed and turned. I finally went back to the methadone clinic because I just could not take it anymore. Thank God those days are over. It was terrible. Now, I take 8 mg of Melatonin, as per my doctor's directions, and sleep very well. Of course, that is in addition to my suboxone. How long have you been taking the seroquel?

  10. #10
    starrman4life is offline Junior Member
    Join Date
    Feb 2005
    Location
    , , .
    Posts
    6

    Default

    Ive only taken it this week just to get through my withdrawals....but I dont think much of anything works on the bad days of withdrawal

  11. #11
    beattramadol is offline Member
    Join Date
    Jan 2005
    Location
    , GA, .
    Posts
    98

    Default

    Shawn,
    try doubling up on the clonidine at night. during my rough w/d days i took more at night and it definitely helped. also, acupuncture helped.

    Bryan

  12. #12
    starrman4life is offline Junior Member
    Join Date
    Feb 2005
    Location
    , , .
    Posts
    6

    Default

    If anyone has the time can you please answer the question I asked about the restless legs. Im really concerned if what I have is restless legs.....because Im in day 11 off of suboxone and I still cant sleep at all due to that sensation in my legs and arms.

    It thats what it is .....is there anything else that helps besides clonidine...it just doesnt seem to help me at all

    thank you

    Shawn

Page 1 of 5 12345 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.